Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Systemic lupus erythematosus, urinary tract infection, Nitrofurantoin, back pain

Hi. I am a 33 yr old female with SLE . I have recurrent infections because of it, particularly UTI s. The normal organism that infects my urinary tract is resistant to all but two antibitics (one of which i have been taking prophylatically). I ve had the signs of a uti/kidney infection- and have been taking and just completed a course of nitrofurantoin (the other antibiotic that s not resistant). However, i have continued to have a mild temperature, and now that the course is finished, my pain is getting worse. I rang for my urine test results just now and was told that there was pus found but no growth. Any ideas as to what s going on? My back pain is really hurting...Thanks
Asked On : Mon, 16 Apr 2012
Answers:  1 Views:  214
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  User's Response
These symptoms suggest a kidney infection. There is also possibility that this its a flare up of lupus. Lupus can affect the kidneys and cause nephritis or inflammation. This is a serious medical problem that should be managed immediately by a physician.
Answered: Tue, 17 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor